Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 10, 2015, 12:13 PM CDT for Atchison County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2015, 12:13 PM CDT (17:13 UTC)
- Expired
- May 10, 2015, 12:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Atchison County, MO
The radar
The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS53 KEAX 101713
SVREAX
MOC005-101730-
/O.NEW.KEAX.SV.W.0047.150510T1713Z-150510T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 PM CDT SUN MAY 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ATCHISON COUNTY IN NORTHWEST MISSOURI...
* UNTIL 1230 PM CDT
* AT 1212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
SOUTHEAST OF PERU...AND MOVING NORTH AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKPORT...PHELPS CITY AND WATSON.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 108 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4059 9576 4058 9542 4030 9558 4031 9561
4031 9566 4034 9563 4041 9566 4045 9565
4046 9568 4048 9570 4049 9569 4051 9570
4052 9566 4054 9566 4056 9568 4052 9570
4052 9576 4058 9578
TIME...MOT...LOC 1713Z 200DEG 39KT 4040 9565
HAIL...1.00IN
WIND...60MPH
$$
PMM1 follow-up statement
639
WWUS53 KEAX 101731
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 PM CDT SUN MAY 10 2015
MOC005-101741-
/O.EXP.KEAX.SV.W.0047.000000T0000Z-150510T1730Z/
ATCHISON MO-
1231 PM CDT SUN MAY 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ATCHISON COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4059 9576 4058 9542 4030 9558 4031 9561
4031 9566 4034 9563 4041 9566 4045 9565
4046 9568 4048 9570 4049 9569 4051 9570
4052 9566 4054 9566 4056 9568 4052 9570
4052 9576 4058 9578
TIME...MOT...LOC 1713Z 200DEG 39KT 4040 9565
$$
PMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:52 AM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, May 10, 5:52 AM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 552 AM CDT Sun May 10 2015 .DISCUSSION... Issued at 328 AM CDT SUN MAY 10 2015 Potent storm system will swing through the area today, but the potential for any strong to severe thunderstorms for our region will be highly dependent on how unstable the atmosphere can become by the afternoon. There is a growing consensus among almost all models that numerous showers and a few storms will develop across much of the region through the late morning and early afternoon. Such storms would occur before the atmosphere can obtain any significant instability and also before the better shear arrives, so they would be unlikely to be particularly strong or severe. The biggest impact from this activity would be to stabilize the atmosphere ahead of an approaching cold front which would significantly reduce any threat for severe storms later this afternoon and evening. Given the degree of low level moisture and persistent isentropic ascent expected this afternoon, tend to believe the latest model trends that widespread clouds/precipitation will develop later this morning/early afternoon and keep the severe threat low for later today. Even if such activity fails to materialize, numerous rounds of convection across OK/TX have really modified upstream lapse rates which will make it difficult for our atmosphere to become significantly unstable this afternoon. Additionally, low-level hodographs do not appear particularly supportive of supercells or tornadoes. So even if the sun is able to make an appearance for much of the day, the biggest threat with any storms that develop this afternoon would be a few strong wind gusts and perhaps some quarter-size hail and locally heavy rainfall. Quick west-to-east clearing will occur overnight as the cold front pushes through. High pressure behind this system will provide dry weather and seasonable temperatures for Monday, Tuesday and most of Wednesday. Thunderstorm chances will return to the region by Wednesday night and could linger off-and-on through the end of the week as the upper-level pattern reverts back to broad southwest flow, somewhat similar to the latter half of last week. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 552 AM CDT SUN MAY 10 2015 Several rounds of showers and a few thunderstorms possible through the day but timing this activity is difficult. Most likely scenario is for an area of rain and embedded thunderstorms to develop later this morning into the early afternoon but confidence is not high. Could be a few additional storms along a cold front early this evening especially if sun comes out this afternoon. Ceilings are likely to be variable between VFR and MVFR through much of the day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
Hazardous weather outlook, May 10, 5:07 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 507 AM CDT SUN MAY 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 507 AM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER WILL BE POSSIBLE...BUT UNLIKELY...LATE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA BY LATE MORNING/EARLY AFTERNOON...THESE STORMS WILL NOT BE SEVERE BUT...WILL PROVIDE ENOUGH CLOUD COVER TO KEEP THE AREA STABLE THROUGH THE AFTERNOON. IF SOME AREAS DO BREAK OUT INTO SUNSHINE THIS AFTERNOON CONDITIONS MAY BECOME UNSTABLE ENOUGH TO PRODUCE SEVERE STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS BUT THIS SCENARIO SEEMS UNLIKELY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHETHER THESE STORMS WILL BE SEVERE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:32 PM CDT | Special Weather Statement | EAX | Atchison | 13 min |
| May 10, 12:50 PM CDT | Special Weather Statement | EAX | Clay, Clinton, DeKalb, Jackson, Lafayette, Ray | 25 min |
| May 10, 1:42 PM CDT | Special Weather Statement | EAX | Daviess, Grundy, Livingston | 33 min |
| May 10, 1:52 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette | 6 hr |
| May 10, 2:09 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 36 min |
| May 10, 5:45 PM CDT | Special Weather Statement | EAX | Holt | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.